Skip to main content

A Dual of the Compression-Expansion Fixed Point Theorems


This paper presents a dual of the fixed point theorems of compression and expansion of functional type as well as the original Leggett-Williams fixed point theorem. The multi-valued situation is also discussed.



  1. Leggett RW, Williams LR: Multiple positive fixed points of nonlinear operators on ordered Banach spaces. Indiana University Mathematics Journal 1979,28(4):673–688. 10.1512/iumj.1979.28.28046

    MathSciNet  Article  MATH  Google Scholar 

  2. Guo DJ: A new fixed-point theorem. Acta Mathematica Sinica 1981,24(3):444–450.

    MathSciNet  MATH  Google Scholar 

  3. Anderson DR, Avery RI: Fixed point theorem of cone expansion and compression of functional type. Journal of Difference Equations and Applications 2002,8(11):1073–1083. 10.1080/10236190290015344

    MathSciNet  Article  MATH  Google Scholar 

  4. Zhang G, Sun J: A generalization of the cone expansion and compression fixed point theorem and applications. Nonlinear Analysis: Theory, Methods & Applications 2007,67(2):579–586. 10.1016/

    MathSciNet  Article  MATH  Google Scholar 

  5. Guo DJ: Some fixed point theorems on cone maps. Kexue Tongbao 1984,29(5):575–578.

    MathSciNet  MATH  Google Scholar 

  6. Krasnosel'skiĭ MA: Positive Solutions of Operator Equations. P. Noordhoff, Groningen, The Netherlands; 1964:381.

    Google Scholar 

  7. Agarwal RP, Avery RI, Henderson J, O'Regan D: The five functionals fixed point theorem generalized to multivalued maps. Journal of Nonlinear and Convex Analysis 2003,4(3):455–462.

    MathSciNet  MATH  Google Scholar 

  8. Avery RI: A generalization of the Leggett-Williams fixed point theorem. Mathematical Sciences Research Hot-Line 1999,3(7):9–14.

    MathSciNet  MATH  Google Scholar 

  9. Avery RI, Henderson J: An extension of the five functionals fixed point theorem. International Journal of Differential Equations and Applications 2000,1(3):275–290.

    MathSciNet  MATH  Google Scholar 

  10. Avery RI, Henderson J: Two positive fixed points of nonlinear operators on ordered Banach spaces. Communications on Applied Nonlinear Analysis 2001,8(1):27–36.

    MathSciNet  MATH  Google Scholar 

  11. Agarwal RP, O'Regan D: A generalization of the Petryshyn-Leggett-Williams fixed point theorem with applications to integral inclusions. Applied Mathematics and Computation 2001,123(2):263–274. 10.1016/S0096-3003(00)00077-1

    MathSciNet  Article  MATH  Google Scholar 

  12. O'Regan D: Integral inclusions of upper semi-continuous or lower semi-continuous type. Proceedings of the American Mathematical Society 1996,124(8):2391–2399. 10.1090/S0002-9939-96-03456-9

    MathSciNet  Article  MATH  Google Scholar 

  13. Smirnov GV: Introduction to the Theory of Differential Inclusions, Graduate Studies in Mathematics. Volume 41. American Mathematical Society, Providence, RI, USA; 2002:xvi+226.

    MATH  Google Scholar 

  14. Deimling K: Nonlinear Functional Analysis. Springer, Berlin, Germany; 1985:xiv+450.

    Book  MATH  Google Scholar 

  15. Guo DJ, Lakshmikantham V: Nonlinear Problems in Abstract Cones, Notes and Reports in Mathematics in Science and Engineering. Volume 5. Academic Press, Boston, Mass, USA; 1988:viii+275.

    MATH  Google Scholar 

  16. Avery RI, Peterson AC: Multiple positive solutions of a discrete second order conjugate problem. PanAmerican Mathematical Journal 1998,8(3):1–12.

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Richard Avery.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Avery, R., Henderson, J. & O'Regan, D. A Dual of the Compression-Expansion Fixed Point Theorems. Fixed Point Theory Appl 2007, 090715 (2007).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


  • Point Theorem
  • Differential Geometry
  • Fixed Point Theorem
  • Computational Biology
  • Functional Type